News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Pediatrics Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Pediatrics Answers List

Forum Name: Pediatric Topics

Question: persistant diaper rash


 Lorena_vanorden - Sun Feb 12, 2006 1:23 am

I have a 15 month old daughter who has had pneumonia at age 11 months, and has had bronchitis since age 7 months. Other wise she is a healthy happy baby. For about the past month she has had an awful diaper rash that won't go away, I tried Nystatin that the doctor gave me, cornstarch, everything in the store that I can find. I have changed the brand of diapers, changed her every hour, stopped feeding her any food with spices or salt or acid in them, and I can't make it go away. Her little bottom is bright red and she cries like it is unbearable when she pottys in her diaper. And when she goes on the toilet, we have to put her in the shower so we don't have to wipe her butt because it hurts her so bad.. Does anyone have any advice that may help get rid of it? I am desperate. Thank you
 MichelleRNC - Thu May 25, 2006 5:32 pm

It sound like your daughter is reacting to some type of irritant. Since it is localized to the diaper area- it may be caused by wipes, or the disposable diapers. I know it's a stretch but have you tried cloth diapers- I know it's a hastle- but may be worth it in your case. I'd also try to keep her diaper area open to air as much as possible. Try to limit acidic foods. Use cloths to wipe instead of baby wipes, and rinse with water using a peri bottle before you wipe at all. Keep the area as dry as possible, and a nice coating of Desitin after cleaning and patting dry. I have a feeling she will be potty trained quite early. If she has open sores have it looked at by the pediatrician- she may benefit from an antibiotic ointment such as Bactroban. If it is yeast she should have responded to the NYSTATIN.



When your time permits give me an update on the situation

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here